severe cold and flu Acetaminophen, Dextromethorphan HBr, Guaifenesin, Phenylephrine HCl

Get an overview of SEVERE COLD AND FLU (acetaminophen, dextromethorphan hbr, guaifenesin, phenylephrine hcl tablet, coated), including its generic name, formulation (i.e. pill, oral solution, injection, inhaled medicine) and why it’s used. The medication in severe cold and flu can be sold under different names.

Refer to the “Also Known As” section to reference different products that include the same medication as severe cold and flu.

Drug Basics

Brand Name: severe cold and flu

Generic Name: ACETAMINOPHEN, DEXTROMETHORPHAN HBR, GUAIFENESIN, PHENYLEPHRINE HCL

Drug Type: HUMAN OTC DRUG

Route: ORAL

Dosage Form: TABLET, COATED

Data Current As Of: 2018-11-15

active ingredients (in each caplet)

Acetaminophen 325 mg

Dextromethorphan HBr 10 mg

Guaifenesin 200 mg

Phenylephrine HCl 5 mg

purpose

Pain reliever/fever reducer

Cough suppressant

Expectorant

Nasal decongestant

uses

  • for the temporary relief of the following cold/flu symptoms:
  • minor aches and pains
  • headache
  • sore throat
  • nasal congestion
  • cough
  • helps loosen phlegm (mucus) and thin bronchial secretions to make coughs more productive
  • temporarily reduces fever

directions

  • do not take more than directed (see overdose warning)

adults and children 12 years and over

  • take 2 caplets every 4 hours
  • swallow whole – do not crush, chew or dissolve
  • do not take more than 10 caplets in 24 hours

children under 12 years

ask a doctor

other information

  • each caplet contains: sodium 3 mg

inactive ingredients

acesulfame potassium, carnauba wax, croscarmellose sodium, crospovidone, D&C yellow #10 aluminum lake, flavor, maltodextrin, microcrystalline cellulose, polyethylene glycol, polyvinyl alcohol, povidone, pregelatinized starch, silicon dioxide, stearic acid, talc, titanium dioxide

questions or comments?

1-800-719-9260

also known as

This drug label information is as submitted to the Food and Drug Administration (FDA) and is intended for informational purposes only. If you think you may have a medical emergency, immediately call your doctor or dial 911. You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Search Drugs and Medication

Or Browse by Name